Alert archive / North Dakota / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 165, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Aug 28, 2000, 3:57 AM CDT for Ward County, North Dakota. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Aug 28, 2000, 3:57 AM CDT (08:57 UTC)
- Expired
- Aug 28, 2000, 5:00 AM CDT
- In force
- 63 min
- Issued by
- NWS Bismarck, ND
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Ward County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 9.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2086 J/kg
- Mixed-layer CIN
- -98 J/kg
- Mixed-layer LCL
- 1409 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 14 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.1
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KBIS 280859 SVRBIS NDC101-281000- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BISMARCK ND 357 AM CDT MON AUG 28 2000 THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN WARD COUNTY IN NORTH CENTRAL NORTH DAKOTA * UNTIL 500 AM CDT * AT 357 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 7 MILES SOUTHEAST OF RYDER...OR ABOUT 29 MILES SOUTHWEST OF MINOT...MOVING NORTHEAST AT 25 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... BENEDICT AT 415 AM CDT SAWYER AT 445 AM CDT VERY LARGE HAIL IS POSSIBLE WITH THIS SEVERE THUNDERSTORM...GOLF BALL SIZE.Y IF YOU ARE IN THE PATH OF THE STORM...STAY INSIDE. LAT...LON 4808 10175 4786 10175 4788 10100 4827 10104 JP MARTIN
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 28, 3:20 AM CDT, 37 minutes earlier.
Area forecast discussion, Aug 28, 3:20 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 320 AM CDT MON AUG 28 2000 THE 3 SHORT RANGE MODELS AGREE IN MOVEMENT AND TIMING OF A SHORTWAVE THAT WILL TRANSIT NORTHERN ND TODAY. THE AVN AGREES BEST WITH CURRENT RADAR BY FORECASTING EARLY MORNING PRECIP FARTHER SOUTH THAN THE ETA OR NGM. LATER THIS MORNING AS THE FRONT ACCELERATES EASTWARD...THE AVN MAY BE IN ERROR BY NOT DEVELOPING A STRONGER SURFACE PRESSURE GRADIENT BEHIND THE FRONT. THE ETA AND NGM SEEM BETTER. A DEEP STRONG UPPER JET IN EXCESS OF 100 KTS WILL DRAG A SURFACE HIGH OVER THE REGION BY MIDNIGHT TONIGHT. DEWPTS IN THE WEST SHOULD PLUMMET TO THE 30S BY EVENING CAUSING EXCELLENT HARVESTING CONDITIONS BUT INCREASING CHANCE OF RANGELAND FIRES. FOR EXTENDED PERIOD...THE AVN FORECASTS THE NEXT SYSTEM TO ENTER WESTERN ND BY WEDNESDAY MORNING. THE CURRENT EXTENDED FORECAST STILL LOOKS GOOD. .BIS...NONE LM
In the hours before
Special weather statement, Aug 28, 2:20 AM CDT, 1 hour 37 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 320 AM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 220 AM CDT MON AUG 28 2000 NDZ001-009-017-280920- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF CROSBY...WATFORD CITY...WILLISTON 220 AM CDT MON AUG 28 2000 .NOW... AT 215 AM CDT (115 AM MDT) LOCAL RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE STORMS ARE MOVING NORTHEAST AT 25 MPH AND ARE EXPECTED TO CONTINUE THROUGH THE COUNTIES OVERNIGHT. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE RAIN...DANGEROUS LIGHTNING AND GUSTY WINDS ARE POSSIBLE WITH THESE STORMS. ASSID N
Special weather statement, Aug 28, 3:25 AM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT...VALID UNTIL 425 AM CDT... NATIONAL WEATHER SERVICE WILLISTON NORTH DAKOTA 325 AM CDT MON AUG 28 2000 NDZ001-009-017-280925- DIVIDE-MCKENZIE-WILLIAMS- INCLUDING THE CITIES OF CROSBY...WATFORD CITY...WILLISTON 325 AM CDT MON AUG 28 2000 .NOW... AT 320 AM CDT(220 AM MDT)LOCAL RADAR INDICATED SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS IN DIVIDE...WILLIAMS AND MCKENZIE COUNTIES. THESE STORMS ARE MOVING N4ORTHEAST AT 25 MPH AND ARE EXPECTED TO CONTINUE THROUGH THE COUNTIES OVERNIGHT. ALTHOUGH PRECIPITATION IS EXPECTED TO BE LIGHT...PERIODS OF MODERATE RAIN AND DANGEROUS LIGHTNING ARE POSSIBLE WITH THESE STORMS. ASSID N
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 28, 3:20 AM CDT | Severe Thunderstorm Warning | BIS | McLean | 55 min |
| Aug 28, 4:20 AM CDT | Severe Thunderstorm Warning | BIS | McHenry, McLean | 60 min |
| Aug 28, 5:17 AM CDT | Severe Thunderstorm Warning | BIS | Wells | 58 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.